Alert archive / Minnesota / Wind Advisories in 2007
Wind Advisory 14, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Sep 23, 2007, 10:35 AM CDT for 5 counties in North Dakota; 11 counties in Minnesota. It took effect at Sep 23, 2007, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2007, 10:35 AM CDT (15:35 UTC)
- In effect from
- Sep 23, 2007, 1:00 PM CDT
- Expired
- Sep 23, 2007, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Clay County, MN, Grant County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Wilkin County, MN, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 83 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -392 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 231535 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1035 AM CDT SUN SEP 23 2007 ...GUSTY SOUTH WINDS ARE EXPECTED THIS AFTERNOON... .STRONG LOW LEVEL WINDS JUST OFF THE SURFACE ARE EXPECTED TO MIX DOWN THIS AFTERNOON ACROSS THE SOUTHERN RED RIVER VALLEY AND PORTIONS OF WEST CENTRAL MINNESOTA. THIS MAY BRING PERIODS OF SUSTAINED WINDS AT 30 MPH WITH SOME GUSTS TO AROUND 45 MPH DURING THE AFTERNOON TODAY. MNZ003-027-029>031-040-NDZ039-049-052-053-240000- /O.NEW.KFGF.WI.Y.0014.070923T1800Z-070924T0000Z/ CLAY-WEST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT- CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... FARGO...LISBON...GWINNER...WAHPETON 1035 AM CDT SUN SEP 23 2007 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. PERIODS OF SOUTH WINDS SUSTAINED AROUND 30 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED THROUGH THE AFTERNOON. THESE STRONGER WINDS ARE EXPECTED TO DECREASE BY EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GODON
2 follow-up statements
000 WWUS73 KFGF 232009 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 309 PM CDT SUN SEP 23 2007 ...GUSTY SOUTH WINDS ARE EXPECTED THROUGH EARLY EVENING... .STRONG LOW LEVEL WINDS JUST ABOVE THE SURFACE LAYER ARE EXPECTED TO CONTINUE TO MIX DOWN TO THE SURFACE ACROSS PORTIONS OF THE RED RIVER VALLEY AND WEST CENTRAL MINNESOTA. THIS WILL BRING PERIODS OF SUSTAINED WINDS AT 30 MPH WITH SOME GUSTS TO AROUND 45 MPH THROUGH EARLY EVENING. MNZ001-002-008-013>015-022-NDZ030-240000- /O.EXA.KFGF.WI.Y.0014.000000T0000Z-070924T0000Z/ WEST POLK-NORMAN-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK- MAHNOMEN-TRAILL- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...NEWFOLDEN...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...MAHNOMEN...MAYVILLE 309 PM CDT SUN SEP 23 2007 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. PERIODS OF SOUTH WINDS SUSTAINED AROUND 30 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED THROUGH THE EARLY EVENING... ESPECIALLY ACROSS THE HILLSBORO...MAHNOMEN...ADA...CROOKSTON AND THIEF RIVER FALLS AREAS. THESE STRONGER WINDS ARE EXPECTED TO DECREASE BY EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MNZ003-027-029>031-040-NDZ039-049-052-053-240000- /O.CON.KFGF.WI.Y.0014.000000T0000Z-070924T0000Z/ CLAY-WEST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT- CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... FARGO...LISBON...GWINNER...WAHPETON 309 PM CDT SUN SEP 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. PERIODS OF SOUTH WINDS SUSTAINED AROUND 30 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED THROUGH THE EARLY EVENING...ESPECIALLY ACROSS THE WAHPETON BRECKENRIDGE...FARGO MOORHEAD...HAWLEY AND FERGUS FALLS AREA. THESE STRONGER WINDS ARE EXPECTED TO DECREASE BY EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GODON
000 WWUS73 KFGF 240008 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 708 PM CDT SUN SEP 23 2007 ...WIND ADVISORY HAS EXPIRED... MNZ001>003-008-013>015-022-027-029>031-040-NDZ030-039-049-052-053- 240115- /O.EXP.KFGF.WI.Y.0014.000000T0000Z-070924T0000Z/ WEST POLK-NORMAN-CLAY-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK- MAHNOMEN-WEST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT- TRAILL-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...NEWFOLDEN...THIEF RIVER FALLS... RED LAKE FALLS...FOSSTON...MAHNOMEN...DETROIT LAKES... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... MAYVILLE...FARGO...LISBON...GWINNER...WAHPETON 708 PM CDT SUN SEP 23 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL SLOWLY DIMINISH THIS EVENING ACROSS NORTHEAST NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA. WIND SPEEDS WILL DECREASE TO AROUND TO THE 15 TO 20 MPH RANGE THIS EVENING. $$ KK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Sep 23, 10:24 AM CDT, 11 minutes earlier.
Area forecast discussion, Sep 23, 10:24 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1024 AM CDT SUN SEP 23 2007
.UPDATE...
INHERITED FORECAST FOR TODAY IN GOOD SHAPE...AND ONLY A FEW SMALL
ADJUSTMENTS WILL BE MADE. FIRST...TOOK A LOOK AT THE WIND
POTENTIAL THIS AFTERNOON. 12Z KABR SOUNDING SHOWED A FAIRLY
SUBSTANTIAL INVERSION...BUT HAD 51 KNOTS AT ABOUT 900MB. MODEL
SOUNDINGS SHOW THIS INVERSION LAYER TAKING QUITE A WHILE TO MIX
OUT...BUT SHOWING IT DOING SO AROUND 21Z TODAY...WITH THE LOWEST
PORTION OF THE SOUNDING BECOMING ADIABATIC. THIS IS A WARM
ADVECTION EVENT HOWEVER...AND IT IS ALWAYS MUCH HARDER TO SEE THE
STRONGEST GUSTS GET DOWN TO THE SFC IN A WARM ADVECTION EVENT
(UNLIKE THE PASSAGE OF STRONG COLD FRONTS). VAD WIND PROFILES AND
WIND PROFILERS DO SHOW A LOT OF WIND JUST OFF THE SURFACE.
THEREFORE...ALTHOUGH IT MAY ONCE AGAIN BE A MARGINAL WIND
ADVISORY...WILL GO AHEAD AND ISSUE ONE FOR AREAS SOUTH OF A LINE
FROM LISBON-FARGO MOORHEAD TO BATTLE LAKE...STARTING AT 18Z TODAY
AND CONTINUING THRU 00Z TONIGHT. ALSO PUSHED BACK THE ONSET OF ANY
PCPN IN THE WESTERN FA UNTIL LATE THIS AFTERNOON AND LOWERED SKY
AMOUNTS.
&&
.PREV DISCUSSION... /ISSUED 328 AM CDT SUN SEP 23 2007/
SHORT TERM...CHALLENGE WILL BE SEVERE AND HEAVY RAIN POTENTIAL
LATE TODAY INTO MONDAY. 00Z MODELS INITIALIZED WITH MINIMAL
ERRORS. GFS SEEMS MOST CONSISTENT RUN TO RUN AND WILL FOLLOW.
SYNOPTIC FEATURES OF ALL MODELS IN DECENT AGREEMENT.
MAIN CONCERN TODAY (BEFORE CONVECTION) WILL BE WIND SPEEDS. SFC
PRESSURE GRADIENT STRENGTHENS AND 850MB WINDS INCREASE TO
30-40KTS. THINK WINDY (20-30MPH) WORDING WILL BE APPROPRIATE TODAY
AND ADVISORY CRITERIA WILL NOT BE MET. 850MB TEMPS WARM 2C-4C
FROM YESTERDAY...AND MAX TEMPS SHOULD BE A FEW DEGREES
WARMER...ADJUSTED THE MAX TEMP GRID ACCORDINGLY. MODELS DO SHOW
LOW-MID LEVEL MOISTURE TO WORK ITS WAY INTO THE FA BY
AFTERNOON...WHICH COULD HAMPER TEMP RISE. HOWEVER...CURRENTLY NO
CLOUDS EXIST WHERE MODELS ARE SHOWING THIS MOISTURE AND THINK
MOSTLY SUNNY TODAY WILL BE THE RULE.
SPC HAS SHIFTED THE SLIGHT RISK WEST...AND NOW BRUSHES OUR EXTREME
WESTERN FA. SFC BOUNDARY WILL BE NEAR THIS LOCATION BY
EVENING...AND CONVERGENCE ALONG THIS BOUNDARY SHOULD BE ENOUGH TO
OVERCOME ANY CAPPING. DO PREFER GFS IDEA OF PRECIP ALONG AND
BEHIND THIS SFC BOUNDARY CONSIDERING THAT WARM 850MB TEMPS IN WARM
SECTOR SHOULD PREVENT CONVECTION. MLCAPES UP TO 2000 J/KG ALONG
WITH STRONG DEEP LAYER SHEAR MAY BE ENOUGH FOR A FEW SEVERE
STORMS. 850MB JET MOVES EAST AFTER 06Z...AND INSTABILITY QUICKLY
DECREASES (SEVERE THREAT DECREASES). MODELS SIGNALING 850-700MB
TROUGH WILL SWING THROUGH THE FA ON MONDAY...BRINGING ANOTHER GOOD
CHANCE FOR PRECIP. INSTABILITY IS WEAK...SO MENTIONED
SHOWERS/ISOLD THUNDER. EXPANDED LIKELY POPS TO THE WEST WITH MUCH
OF THE S/SE/E FA IN DEFORMATION ZONE. QPF IS TRICKY. THINK THERE
WILL BE A NARROW BAND OF HIGHER QPF (1-2 INCHES) TONIGHT WHERE
CONVECTION SETS UP (JMS-GFK-ROS LINE IF GFS CORRECT). A SECOND
AND LARGER AREA OF UP TO AN INCH OF RAINFALL WOULD FALL ACROSS THE
S/SE/E FA AS 850-700MB TROUGH SWINGS THROUGH. HPC QPF HANDLES
THIS VERY WELL.
SFC RIDGE BUILDS IN ON TUESDAY WITH DRY WX AND COOLER TEMPS.
LONG TERM...00Z GFS TIMING AGREES WITH CURRENT FORECAST...NO
CHANGES REQUIRED.
AVIATION...VFR CONDITIONS EXPECTED THROUGH THE AFTERNOON. MAY BE
SOME SCATTERED CLOUDS (4KFT-8KFT) BY LATE AFTERNOON. SOUTH WINDS
WILL BECOME GUSTY BY MID-MORNING. THUNDERSTORMS SHOULD REMAIN WEST
OF KFAR/KGFK UNTIL CLOSER TO 06Z MON.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ039-049-052-053.
MN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ003-027-029>031-
040.
&&
GODONHazardous weather outlook, Sep 23, 6:34 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 634 AM CDT SUN SEP 23 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-241145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 634 AM CDT SUN SEP 23 2007 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS A PORTION OF EASTERN NORTH DAKOTA THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND WEST OF A LANGDON TO VALLEY CITY LINE. THE BEST CHANCE FOR STRONG TO SEVERE STORMS ACROSS THIS AREA WILL BE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...WITH AN ISOLATED TORNADO POSSIBLE. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT...MAINLY WEST OF A FARGO TO BAUDETTE LINE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE DAY ON MONDAY ACROSS A MAJORITY OF THE REGION...WITH LOCALLY HEAVY RAINFALL POSSIBLE ACROSS WEST CENTRAL MINNESOTA. ADDITIONAL THUNDERSTORMS CHANCES EXIST WEDNESDAY NIGHT AND AGAIN FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. TG
Nearby
Wind Advisories in Minnesota, 2007Wind Advisories in North Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.